Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 55, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Sep 18, 2012, 2:11 PM CDT. It took effect at Sep 19, 2012, 10:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2012, 2:11 PM CDT (19:11 UTC)
- In effect from
- Sep 19, 2012, 10:00 AM CDT
- Expired
- Sep 19, 2012, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
243 WHUS73 KGRB 181911 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 211 PM CDT TUE SEP 18 2012 ...WINDS WILL DIMINISH LATER THIS AFTERNOON...BUT INCREASE AGAIN WEDNESDAY... .SOUTH WINDS WILL INCREASE AGAIN WEDNESDAY AS ANOTHER COLD FRONT APPROACHES FROM THE WEST. SMALL CRAFT CONDITIONS ARE LIKELY WITH A FEW GALE GUSTS POSSIBLE. LMZ521-522-541>543-190315- /O.EXT.KGRB.SC.Y.0054.000000T0000Z-120918T2300Z/ /O.NEW.KGRB.SC.Y.0055.120919T1500Z-120920T0200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 211 PM CDT TUE SEP 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY. * NORTHWEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH LATER THIS AFTERNOON AND THIS EVENING. * WAVES OF 4 TO 7 FEET ARE EXPECTED LATE THIS AFTERNOON...WITH WAVES SUBSIDING TO 2 TO 4 FEET BY LATE AFTERNOON OR EARLY EVENING. * STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP WEDNESDAY. GALE FORCE GUSTS ARE POSSIBLE. A SMALL CRAFT ADVISORY HAS BEEN ISSUED. A SOUTH FLOW UP THE LENGTH OF THE LAKE IS EXPECTED TO RESULT IN 6 TO 9 FOOT WAVES ON THE LAKE BY LATE WEDNESDAY. * WINDS...SOUTHERLY WINDS INCREASING TO 30 KNOTS WEDNESDAY...WITH 35 KNOT GALE FORCE GUSTS POSSIBLE. * WAVES...BUILDING TO 6 TO 9 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
663 WHUS73 KGRB 182308 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 608 PM CDT TUE SEP 18 2012 ...WINDS WILL INCREASE AGAIN WEDNESDAY... .SOUTH WINDS WILL INCREASE AGAIN WEDNESDAY...AS ANOTHER COLD FRONT APPROACHES FROM THE WEST. THESE WINDS WILL GENERATE HIGH WAVES AS WELL. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED...WITH GALE FORCE GUSTS POSSIBLE. LMZ521-522-541>543-190715- /O.EXP.KGRB.SC.Y.0054.000000T0000Z-120918T2300Z/ /O.CON.KGRB.SC.Y.0055.120919T1500Z-120920T0200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 608 PM CDT TUE SEP 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP WEDNESDAY. GALE FORCE GUSTS ARE POSSIBLE. A SMALL CRAFT ADVISORY HAS BEEN ISSUED. A SOUTH FLOW UP THE LENGTH OF THE LAKE IS EXPECTED TO RESULT IN 6 TO 9 FOOT WAVES ON THE LAKE BY LATE WEDNESDAY. * WINDS...SOUTHERLY WINDS INCREASING TO 30 KNOTS WEDNESDAY...WITH 35 TO 40 KNOT GALE FORCE GUSTS POSSIBLE. * WAVES...BUILDING TO 6 TO 9 FEET WEDNESDAY OVER LAKE MICHIGAN...WITH 3 TO 5 FOOT WAVES OVER THE BAY OF GREEN BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
949 WHUS73 KGRB 190244 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 944 PM CDT TUE SEP 18 2012 ...WINDS WILL INCREASE AGAIN WEDNESDAY... .SOUTH WINDS WILL INCREASE AGAIN WEDNESDAY...AS ANOTHER COLD FRONT APPROACHES FROM THE WEST. THESE WINDS WILL GENERATE HIGH WAVES AS WELL. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED... WITH GALE FORCE GUSTS POSSIBLE. LMZ521-522-541>543-191045- /O.CON.KGRB.SC.Y.0055.120919T1500Z-120920T0200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 944 PM CDT TUE SEP 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY... * SOUTHERLY WINDS INCREASING TO 30 KTS WEDNESDAY...WITH GUSTS BETWEEN 35 AND 40 KTS POSSIBLE. * WAVES BUILDING TO 6 TO 9 FT WEDNESDAY ON LAKE MICHIGAN... WITH 3 TO 5 FT WAVES ON THE BAY OF GREEN BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
531 WHUS73 KGRB 190901 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 401 AM CDT WED SEP 19 2012 ...SOUTH GALES EXPECTED THIS AFTERNOON INTO THIS EVENING... .A STRONG COLD FRONT WILL APPROACH THE REGION TODAY...AND SWEEP ACROSS THE AREA TONIGHT. SOUTH TO SOUTHWEST WINDS IN ADVANCE OF THE FRONT WILL BE ON THE INCREASE TODAY...REACHING GALE FORCE OVER LAKE MICHIGAN AND THE NORTHERN BAY THIS AFTERNOON. THE WINDS WILL SHIFT WEST WITH THE PASSAGE OF THE FRONT TONIGHT. LMZ521-541>543-191715- /O.UPG.KGRB.SC.Y.0055.120919T1500Z-120920T0200Z/ /O.NEW.KGRB.GL.W.0013.120919T1500Z-120920T0200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 401 AM CDT WED SEP 19 2012 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * SOUTH GALES TO 35 KNOTS ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. GUSTS TO 40 KNOTS ARE POSSIBLE. * WAVES WILL BUILD TO BUILDING TO 4 TO 6 FEET ON THE BAY...AND TO 6 TO 10 FEET ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-191715- /O.CON.KGRB.SC.Y.0055.120919T1500Z-120920T0200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 401 AM CDT WED SEP 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... * SOUTH WINDS TO 30 KNOTS ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. A FEW GALE FORCE GUSTS OF 35 KNOTS ARE POSSIBLE. * WAVES WILL BUILD TO BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SKOWRONSKI
990 WHUS73 KGRB 191512 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1012 AM CDT WED SEP 19 2012 ...SOUTH GALES EXPECTED THIS AFTERNOON INTO THIS EVENING... .A STRONG COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON...AND SWEEP ACROSS THE AREA TONIGHT. SOUTH TO SOUTHWEST WINDS IN ADVANCE OF THE FRONT WILL REACH GALE FORCE OVER LAKE MICHIGAN AND NORTHERN BAY THIS AFTERNOON. THE WINDS WILL SHIFT WEST WITH THE PASSAGE OF THE FRONT TONIGHT. LMZ521-541>543-192315- /O.CON.KGRB.GL.W.0013.000000T0000Z-120920T0200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1012 AM CDT WED SEP 19 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * SOUTH GALES TO 35 KNOTS ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. GUSTS TO 40 KNOTS ARE POSSIBLE. * WAVES WILL BUILD TO 4 TO 6 FEET ON THE BAY...AND 6 TO 10 FEET ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-192315- /O.CON.KGRB.SC.Y.0055.000000T0000Z-120920T0200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 1012 AM CDT WED SEP 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * SOUTH WINDS TO 30 KNOTS ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. A FEW GALE FORCE GUSTS OF 35 KNOTS ARE POSSIBLE. * WAVES WILL BUILD TO BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
823 WHUS73 KGRB 192025 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 325 PM CDT WED SEP 19 2012 ...SOUTH GALES EXPECTED THROUGH THIS EVENING... .A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA THIS EVENING. SOUTH TO SOUTHWEST WINDS IN ADVANCE OF THE FRONT WILL REACH GALE FORCE OVER LAKE MICHIGAN AND NORTHERN BAY. THE WINDS WILL SHIFT WEST WITH THE PASSAGE OF THE FRONT TONIGHT...AND DECREASE. LMZ521-541>543-200200- /O.CON.KGRB.GL.W.0013.000000T0000Z-120920T0200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 325 PM CDT WED SEP 19 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * SOUTH GALES TO 35 KNOTS ARE EXPECTED THROUGH EARLY THIS EVENING...THEN SLOWLY EASE OVERNIGHT. * WAVES OF 4 TO 6 FT ON THE NORTHERN BAY...AND 6 TO 9 FEET ON THE LAKE. WAVES WILL SLOWLY EASE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-200200- /O.CON.KGRB.SC.Y.0055.000000T0000Z-120920T0200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 325 PM CDT WED SEP 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * SOUTH WINDS TO 30 KNOTS ARE EXPECTED THROUGH EARLY THIS EVENING. * WAVES OF 3 TO 5 FT ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
679 WHUS73 KGRB 200206 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 906 PM CDT WED SEP 19 2012 ...GALE WARNING IN EFFECT LATE THIS EVENING... .A COLD FRONT WILL CAUSE SOUTH GALES TO VEER NORTHWEST LATE THIS EVENING. THE WINDS WILL SUBSIDE BEFORE MIDNIGHT...BUT A SMALL CRAFT ADVISORY WILL BE NEEDED OVERNIGHT TO ALLOW WAVES TO SUBSIDE. LMZ521-541>543-200900- /O.EXP.KGRB.GL.W.0013.000000T0000Z-120920T0200Z/ /O.NEW.KGRB.GL.W.0014.120920T0206Z-120920T0400Z/ /O.NEW.KGRB.SC.Y.0056.120920T0400Z-120920T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 906 PM CDT WED SEP 19 2012 ...GALE WARNING IN EFFECT UNTIL 11 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM CDT WEDNESDAY UNTIL 4 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 AM CDT THURSDAY. * SOUTH GALES WILL VEER NORTHWEST GALES THIS EVENING...THEN SUBSIDE TO 15 TO 25 KTS OVERNIGHT. * WAVES OF 4 TO 6 FT ON THE NORTHERN BAY...AND 6 TO 10 FEET ON THE LAKE...WILL GRADUALLY SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-200900- /O.EXP.KGRB.SC.Y.0055.000000T0000Z-120920T0200Z/ /O.NEW.KGRB.GL.W.0014.120920T0206Z-120920T0400Z/ /O.NEW.KGRB.SC.Y.0056.120920T0400Z-120920T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 906 PM CDT WED SEP 19 2012 ...GALE WARNING IN EFFECT UNTIL 11 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM CDT WEDNESDAY UNTIL 4 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 AM CDT THURSDAY. * NORTHWEST GALES TO 35 KTS WILL CONTINUE LATE THIS EVENING...THEN SUBSIDE BEFORE MIDNIGHT. WINDS WILL DECREASE TO 15 TO 25 KTS OVERNIGHT. * WAVES OF 3 TO 5 FT ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ TSK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 12:54 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 18, 12:54 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1254 PM CDT TUE SEP 18 2012 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SYNOPSIS...COOL AUTUMN PATTERN SETTING UP FOR THE NEXT WEEK. ON THE LARGE SCALE...BROAD UPR RIDGE EXTENDED FM THE GULF OF AK INTO WRN CANADA...WITH SOMEWHAT SMALLER SCALE TROF OVER THE WRN GREAT LAKES RGN. THE MAIN CHGS WL COME EARLY IN THE FCST PERIOD... AS THE WRN RIDGE SHARPENS AND BUILDS NWD ACRS NWRN CANADA. THAT WL RESULT IN DEEPENING/BROADENING OF THE DOWNSTREAM TROF...AND A MORE STABLE PATTERN...WHICH SHOULD THEN PERSIST FOR THE REST OF THE FCST PERIOD. TEMPS WL BE ON A ROLLERCOASTER AT THE START OF THE FCST PERIOD... THEN SETTLE BLO NORMAL AS THE UPR TROF DOMINATES THE AREA. THE UPR TROF OVER THE RGN WL BE FAVORABLE FOR PERIODS OF SHOWERS...BUT WITH MOISTURE LIMITED...AMNTS WL PROBABLY STILL END UP BLO NORMAL. && .SHORT TERM...TDA/TNGT/WED. CAA BEHIND THE INITIAL COLD FRONT STILL WORKING ACRS THE AREA. GOT A PRETTY GOOD DECREASE IN CLDS DURING THE NGT...BUT WITH UPR TROF AXIS RIGHT OVER THE AREA... EXPECT CLDS TO POP BACK UP DURING THE DAY. OVERALL...THE NEW GUID PKG NOT AS AGGRESSIVE IN GENERATING SHRA AS THE PREV PKG...BUT COLD UPR TROF AND SOME MORNING SUNSHINE SUGGESTS KEEPING CHC POPS GOING MOST AREAS. BEST CHC WL BE IN THE FAR E/NE. LOW-LEVEL FLOW WL BE BACKING DURING THE DAY...LEADING TO PROGRESSIVELY LESS FAVORABLE CONDITIONS FOR LAKE-EFFECT OFF LAKE SUPERIOR TO WORK INTO THE AREA. TEMPS TNGT TRICKY...BECAUSE SFC RIDGE AND LGT WINDS WL BE ACRS THE AREA EARLY IN THE NGT. BUT STG ISENT LIFT AHEAD OF NEXT SHRWV DIGGING SE INTO ERN NOAM UPR TROF POSN WL BE WORKING INTO THE W AFTER MIDNIGHT. THAT WL PROBABLY BRING A BAND OF MIDDLE AND HIGH CLDS INTO THE AREA. COMBINED WITH DEVELOPING LGT SLY FLOW AT THE SFC...THAT SHOULD BRING TEMPS BACK UP BEFORE DAYBREAK...AT LEAST ACRS THE NW 2/3 OF THE FCST AREA. MAY VERY WELL HAVE A FROST/FREEZE BEFORE THAT HAPPENS. BUT DON/T WANT TO COMMIT TO A HEADLINE YET WHEN WE/RE TRYING TO HIT A SMALL WINDOW TIME-WISE. WL SIMPLY HAVE FROST IN THE GRIDS AND MENTION IN THE HWO. AND IN REALITY...THE GROWING SEASON ACRS THE N IS JUST ABOUT DONE. WE/VE ALREADY HAD A COUPLE FROST/FREEZE EPISODES...INCLUDING SEVERAL SITES WITH FREEZING TEMPS THIS MORNING. AND GIVEN THE PATTERN...A COUPLE HARD FREEZES SEEM LIKELY WITHIN THE NEXT WEEK. UPR SPEED MAX DIGGING SEWD ON THE DOWNSTREAM SIDE OF BUILDING NWRN NOAM RIDGE WL DRIVE STG SHRTWV INTO THE RGN WED. INCRG SLY LOW- LEVEL FLOW AHEAD OF APPROACHING COLD FRONT WL RESULT IN ONE FINAL WINDY AND FAIRLY MILD DAY BEFORE THE COLD AIR BECOMES ESTABLISHED FOR THE REST OF THE FCST PERIOD. TWEAKED MAX TEMPS UP A BIT. STG DYNAMICS AND FAIRLY STEEP MID-LVL LAPSE RATES WOULD SUPPORT A CHC OF THUNDER...BUT LOW-LEVEL MOISTURE LOOKS VERY LIMITED. OPTED TO LEAVE OUT FOR NOW AS BELIEVE THE PREDIOMINANT PCPN TYPE WL JUST BE SHOWERS. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. THE LATEST GFS ENSEMBLE MEAN INDICATES THAT QUITE AN AMPLIFIED AND STABLE PATTERN WILL BE IN PLACE ACROSS NORTH AMERICA OVER THE NEXT WEEK. A STRONG RIDGE WILL REMAIN NEARLY STATIONARY OVER WESTERN NORTH AMERICA AND NORTHWEST CANADA...WHICH WILL LEAD TO DEEP TROUGHING OVER THE CENTRAL GREAT LAKES. MODELS ARE IN EXCELLENT AGREEMENT WITH THIS PATTERN INCLUDING THE TIMING OF INDIVIDUAL SHORTWAVES DIVING SOUTH ACROSS THE REGION OVER THE PERIOD. WILL TAKE A BLEND OF THE GFS AND ECMWF FOR MUCH OF THIS FORECAST. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THE SECOND IN THE SERIES OF SHORTWAVES WILL BE MOVING THROUGH THE AREA EARLY WEDNESDAY NIGHT. DECENT FORCING IN THE FORM OF -DIVQ AND UPPER DIVERGENCE IN THE LEFT FRONT QUAD OF A JET STREAK COINCIDENT WITH MODEST MID-LEVEL LAPSE RATES OF 6.5 TO 7 C/KM CALLS FOR INCREASING POPS SUBSTANTIALLY...ESPECIALLY OVER EASTERN WISCONSIN. THE NAM AND GFS ARE SLIGHTLY QUICKER BRINGING THIS SHORTWAVE AND COLD FRONT THROUGH THE REGION...SO WILL KEEP THE LOWEST POPS OVER CENTRAL WISCONSIN. A POCKET OF COLD AIR WILL FOLLOW THE SYSTEM...THOUGH A DECENT PRESSURE GRADIENT AND CLOUD COVER WILL PREVENT TEMPS FROM FALLING NEAR FREEZING. THE UPPER TROUGH WILL BE OVERHEAD ON THURSDAY. WILL CONTINUE TO HAVE PLENTY OF CLOUD COVER BENEATH THE UPPER TROUGH AND A FEW SHOWERS MAY BE POSSIBLE WITH THE HEAT OF THE DAY OVER N-C WISCONSIN. 925MB TEMPS CALL FOR HIGHS IN THE MID 60S TO NEAR 70...BUT WITH THE CLOUD COVER...GOT TO KNOCK THAT DOWN BY A FEW DEGREES. THE NEXT SHORTWAVE WILL BE DIVING INTO THE NORTHERN MISSISSIPPI VALLEY THURSDAY NIGHT. THE 00Z GFS CAME UP WEAKER WITH THIS SYSTEM...BUT WILL KEEP POPS HIGHER OVER CENTRAL AND NORTH-CENTRAL WISCONSIN. EASTERN WISCONSIN MAY HAVE TO WAIT UNTIL LATE THURSDAY NIGHT OR FRIDAY MORNING FOR A CHANCE OF PRECIP TO ARRIVE. LOWS MAINLY IN THE 40S. REST OF THE FORECAST...THE UPPER TROUGH AXIS WILL BE IN PLACE OVER THE REGION ON FRIDAY LEADING TO GOOD PRECIP CHANCES. WILL INCREASE POPS DURING THIS PERIOD. BETTER CHANCES WILL BE OVER EASTERN WISCONSIN. THE COLDEST AIR OF THE SEASON WILL THEN ARRIVE FRIDAY NIGHT INTO SATURDAY. DEEP CYCLONIC FLOW WILL LEAD TO LAKE EFFECT RAIN CHANCES OVER N-C WISCONSIN...WHILE MORE ISOLATED TO SCT ACTIVITY WILL TAKE PLACE ELSEWHERE...WITH SOME ENHANCEMENT POSSIBLE WITH THE HEAT OF THE DAY. WITHOUT THE CLOUD COVER...PROBABLY ONLY LOOKING AT LOW TO MID 50S FOR HIGHS ON SATURDAY...BUT ODDS ARE WILL END UP COOLER DUE TO CLOUDS AND SHOWERS. WILL LOWER TEMPS. IF CLEARING TAKES PLACE SATURDAY NIGHT...FROST/FREEZE HEADLINES WILL NEED TO BE ISSUED ONCE AGAIN. THE UPPER TROUGH WILL BE MOVING TO THE EAST ON SUNDAY...BUT THE COLD AIRMASS WILL HANG AROUND SO ANOTHER COOL DAY SHOULD BE EXPECTED. MODERATING TEMPS AHEAD OF THE NEXT FRONT WILL ARRIVE ON MONDAY. && .AVIATION...VFR CU FIELD HAS FILLED INAS EXPECTED WITH COLD AIR ALOFT AND UPPER TROUGH SWINGING THROUGH. SCT TO NMRS SHRA WITH SOME PEA SIZE HAIL ALSO REPORTED. EXPECT ALL OF THIS TO WIPE OUT THIS EVENING AS WE LOSE THE HEATING AND TROUGH STARTS TO PULL AWAY. MID CLOUDS ASSOCIATED WITH MID LEVEL WARM ADVECTION TO BE ON THE INCREASE WITH LOW PRESSURE APPROACHING FROM THE PLAINS. SCT TO NMRS SHRA EXPECTED WEDNESDAY WITH VIGOROUS UPPER WAVE AND SURFACE LOW PRESSURE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 18, 4:13 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 413 AM CDT TUE SEP 18 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 413 AM CDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT FROST IS POSSIBLE ACROSS MOST OF THE AREA TONIGHT...EXCEPT NEAR THE LAKE AND BAY. FREEZING TEMPERATURES ARE POSSIBLE IN THE TYPICAL COLD SPOTS OF NORTHERN WISCONSIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FROST AND SOME FREEZING TEMPERATURES WILL PROBABLY OCCUR AGAIN ON AT LEAST ONE OR TWO MORE NIGHTS DURING THE PERIOD. DETERMINING EXACTLY WHEN WILL DEPEND ON HOW MUCH CLOUD COVER LINGERS AT NIGHT. AT THIS POINT...THE MOST FAVORABLE CONDITIONS SEEM LIKELY TO OCCUR SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-191100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 413 AM CDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOUTH WINDS WILL INCREASE WEDNESDAY...GENERATING ANOTHER ROUND OF CONDITIONS HAZARDOUS FOR SMALL CRAFT. WINDS GUSTS COULD REACH GALE FORCE...ESPECIALLY ON THE LAKE. SKOWRONSKI
In the hours before
Special weather statement, Sep 18, 11:45 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT TUE SEP 18 2012 WIZ005-010>013-019>021-073-074-181845- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LANGLADE- MENOMINEE-NORTHERN OCONTO-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... ANTIGO...KESHENA...CRIVITZ 1145 AM CDT TUE SEP 18 2012 AT 1145 AM CDT DOPPLER RADAR INDICATED NUMEROUS SHOWERS ACROSS FAR NORTHEAST WISCONSIN. THESE SHOWERS WERE MAINLY ALONG AND NORTHEAST OF A LINE FROM LAKE TOMAHAWK TO JUST NORTH OF GREEN BAY. THERE HAVE BEEN SOME REPORTS OF SMALL HAIL WITH SOME OF THESE SHOWERS DUE TO THE VERY COLD AIR IN THE UPPER ATMOSPHERE. THE SHOWERS WILL CONTINUE INTO THE MID AFTERNOON HOURS WITH SOME SMALL HAIL AND PERHAPS A RUMBLE OF THUNDER.
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.